Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Synthroid cause late and prolonged bleeding?

i am 37, not sexually active. had thyroid removed June 2009 for thyroid cancer, Now taking synthroid 150. Never had period problems prior to then. Since throidectomy, prolonged periods, with one week bleeding, one week staining. had d&c hysteroscopy in May 2011 to remove endometrial polyp. Still having one week period and then one week staining. could my body still be recovering from d &c? Could i have recurrent polyp? could it be the synthroid?
Mon, 22 Feb 2021
Report Abuse
General & Family Physician 's  Response
Hello,

It is possible that you have another polyp that is causing the increased bleeding. However, Synthroid can initially cause some menstrual irregularities. This should settle once your body readjusts to the dose of Synthroid. Keep in touch with your endocrinologist (with regular TSH levels) and check in with your OBGYN if this persists.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Pranav Balakrishnan, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Thyroid


Can Synthroid cause late and prolonged bleeding?

Hello, It is possible that you have another polyp that is causing the increased bleeding. However, Synthroid can initially cause some menstrual irregularities. This should settle once your body readjusts to the dose of Synthroid. Keep in touch with your endocrinologist (with regular TSH levels) and check in with your OBGYN if this persists. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Pranav Balakrishnan, General & Family Physician